Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 193, NWS Fort Worth, TX

June 13, 2012Collin County, Dallas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 13, 2012, 5:40 PM CDT for Collin County, Dallas County, Texas. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2012, 5:40 PM CDT (22:40 UTC)
Expired
Jun 13, 2012, 6:45 PM CDT
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Collin County, TX, Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:50 PM CDTHAIL 1.751 Sw Plano, TX1MI SW OF PLANO
Jun 13, 5:52 PM CDTHAIL 1.75Plano, TXGOLFBALL HAIL AT TRINITY MILLS/DALLAS NORTH TOLLWAY
Jun 13, 5:52 PM CDTHAIL 2Plano, TXPRESTON RD NEAR COLLIN/DALLAS LINE
Jun 13, 6:21 PM CDTHAIL 13 S Richardson, TXEXTREME SWERN RICHARDSON
Jun 13, 6:23 PM CDTHAIL 1.752 Ne University Park, TXCONTINUOUS GOLFBALL HAIL FALLING 2 NE UNIVERSITY PARK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WUUS54 KFWD 132240
SVRFWD
TXC085-113-132345-
/O.NEW.KFWD.SV.W.0193.120613T2240Z-120613T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT WED JUN 13 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS...
  NORTHEASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 645 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  SOUTHWEST OF PLANO...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLANO AROUND 550 PM...
  RICHARDSON AROUND 555 PM...
  PARKER AROUND 605 PM...
  GARLAND AROUND 610 PM...
  MURPHY AROUND 615 PM...
  SACHSE AROUND 620 PM...

THIS WILL IMPACT I-635 BETWEEN MILE MARKERS 15 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3308 9650 3283 9653 3290 9688 3298 9686
      3299 9685 3306 9685 3311 9683
TIME...MOT...LOC 2240Z 279DEG 18KT 3301 9680

$$
2 follow-up statements
774 
WWUS54 KFWD 132252
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT WED JUN 13 2012

TXC085-113-132345-
/O.CON.KFWD.SV.W.0193.000000T0000Z-120613T2345Z/
DALLAS TX-COLLIN TX-
552 PM CDT WED JUN 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN COLLIN AND NORTHEASTERN DALLAS COUNTIES...

AT 552 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHWEST
OF BUCKINGHAM...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHARDSON AROUND 600 PM CDT...
  GARLAND AND MURPHY AROUND 615 PM CDT...
  SACHSE AROUND 620 PM CDT...
  ROWLETT AROUND 625 PM CDT...

THIS WILL IMPACT I-635 BETWEEN MILE MARKERS 15 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3304 9650 3284 9653 3283 9656 3290 9687
      3306 9684
TIME...MOT...LOC 2252Z 279DEG 18KT 3296 9675

$$
699 
WWUS54 KFWD 132311
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT WED JUN 13 2012

TXC085-132321-
/O.CAN.KFWD.SV.W.0193.000000T0000Z-120613T2345Z/
COLLIN TX-
611 PM CDT WED JUN 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIN COUNTY IS
CANCELLED...

LAT...LON 3298 9652 3288 9652 3284 9653 3283 9656
      3290 9687 3293 9687 3299 9685 3299 9672
TIME...MOT...LOC 2311Z 317DEG 19KT 3287 9671

$$

TXC113-132345-
/O.CON.KFWD.SV.W.0193.000000T0000Z-120613T2345Z/
DALLAS TX-
611 PM CDT WED JUN 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN DALLAS COUNTY...

AT 611 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCKINGHAM...
MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROWLETT AROUND 625 PM CDT...

THIS WILL IMPACT I-635 BETWEEN MILE MARKERS 15 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3298 9652 3288 9652 3284 9653 3283 9656
      3290 9687 3293 9687 3299 9685 3299 9672
TIME...MOT...LOC 2311Z 317DEG 19KT 3287 9671

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:15 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 13, 5:15 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT WED JUN 13 2012

.UPDATE...
CONVECTIVE OUTFLOW BOUNDARY RESIDES ACROSS THE NORTHERN PORTION OF
THE METROPLEX THIS EVENING BEHIND COMPLEX OF RAIN/STORMS THAT HAS
MOVED INTO THE ARKLATEX. CONVERGENCE ALONG THIS BOUNDARY HAS
INTENSIFIED OVER THE LAST HOUR AND ONE THUNDERSTORM HAS DEVELOPED
JUST WEST OF PLANO. LOCALLY RUN CONVECTIVE PARAMETERS INDICATES AN
AXIS OF MODERATE INSTABILITY RIGHT UP INTO THE METROPLEX WITH
LITTLE INHIBITION. THERE APPEARS TO BE LITTLE LARGE SCALE
SUBSIDENCE IN THE WAKE OF THE EARLIER COMPLEX OF RAIN/STORMS BASED
ON THE CU FIELD EXTENDING WELL BACK INTO NORTHWEST TEXAS. HIGH
RESOLUTION GUIDANCE CONTINUES TO SUGGEST SOME DEVELOPMENT THROUGH
LATE EVENING ACROSS THIS PART OF NORTH TEXAS SO WILL UP POPS A BIT
THROUGH THE LATE EVENING HOURS. WILL ALSO HAVE TO WATCH THE
CONVECTION ACROSS WEST TEXAS AS THIS SAME GUIDANCE INDICATES THE
POTENTIAL FOR IT TO MOVE INTO THE WESTERN COUNTIES. WILL WATCH
THIS OVER THE NEXT FEW HOURS AND ADJUST POPS OUT WEST IF IT
APPEARS THAT IT WILL MAKE IT IN.

DUNN

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT WED JUN 13 2012/
MCV CONTINUES TO MOVE EAST ALONG THE RED RIVER VALLEY THIS
AFTERNOON. EXPECT THE REMAINING SHOWER ACTIVITY OVER THE NORTHEAST
CWA TO CONTINUE UNTIL ABOUT 6 PM...THEN IT SHOULD MOVE EAST OF
THE CWA.

WE FEEL THE GFS PRECIPITATION OUTPUT WAS OVERDONE FOR TONIGHT AND
THURSDAY WHEN COMPARED TO THE WRF...NAM...EC AND CANADIAN....THUS WE
RELIED ON THE THESE MODEL SOLUTIONS AND OTHER HIGH RESOLUTION WRF
REFLECTIVITY OUTPUT. SO WE WILL MAINTAIN ISOLATED CHANCES OVER THE
NORTHEAST CWA THIS EVENING...THEN A SLIGHT CHANCE OVER THE
NORTHEAST AND FAR EAST- CENTRAL COUNTIES LATE TONIGHT WHERE
NOCTURNAL DEVELOPMENT IS POSSIBLE IF THE MCV TURNS MORE SOUTHEAST
INTO EAST TEXAS PER SEVERAL MODEL SOLUTIONS. ALSO LATE
TONIGHT...THERE IS A SLIGHT CHANCE THAT ANOTHER DYING MCS OVER
WEST OKLAHOMA COULD PUSH SOME CONVECTION DOWN INTO THE WESTERN RED
RIVER VALLEY. WILL MAINTAIN SOME LOW CHANCE POPS ALONG THE RED
RIVER VALLEY COUNTIES AND NORTHEAST COUNTIES ON THURSDAY DUE TO
THE POTENTIAL FOR AN OUTFLOW BOUNDARY NEAR THE RED RIVER AND
LINGERING VORTICITY OVER EAST TEXAS.

FOR THE REST OF THE FORECAST PERIOD...THURSDAY NIGHT THROUGH NEXT
WEDNESDAY...A LATE SEASON CUT OFF UPPER LOW DEVELOPS OVER
SOUTHERN CALIFORNIA AND THEN RETROGRADES WESTWARD WHILE UPPER
RIDGING BUILDS OVER THE SOUTHERN PLAINS AND MERGES WITH A PACIFIC
RIDGE REPLACES THE RETROGRADING UPPER LOW. BY EARLY NEXT
WEEK...THE UPPER HIGH WILL SLIDE WESTWARD AND LEAVE NORTH TEXAS
UNDER WEAK LOW PRESSURE ALOFT THE REST OF NEXT WEEK. LONG RANGE
MODELS OF THE PAST SEVERAL RUNS ARE INDICATING A TROPICAL SYSTEM
DEVELOPING NEAR YUCATAN ON WEDNESDAY THAT MOVES NORTHWARD TOWARD
THE TEXAS OR LOUISIANA COAST BY NEXT WEEKEND.

TEMPERATURES WILL BE NEAR NORMAL THE NEXT FEW DAYS...THEN SLIGHTLY
WARMER NEXT WEEK.   75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  92  74  92  73 /  20   5   5   5   5
WACO, TX              73  93  73  93  72 /  10   5   5   5   5
PARIS, TX             69  90  70  90  69 /  30  20   5   5   5
DENTON, TX            72  91  73  91  72 /  20   5   5   5   5
MCKINNEY, TX          71  91  72  91  71 /  30   5   5   5   5
DALLAS, TX            74  92  74  92  73 /  20   5   5   5   5
TERRELL, TX           71  91  73  92  71 /  20   5   5   5   5
CORSICANA, TX         72  92  73  92  72 /  10   5   5   5   5
TEMPLE, TX            74  93  73  93  71 /  10   5   5   5   5
MINERAL WELLS, TX     73  92  71  92  70 /  10   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 13, 2:33 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
233 PM CDT WED JUN 13 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
233 PM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT NORTH AND
EAST OF A GRAHAM...TO GREENVILLE...TO CANTON LINE. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY ALONG THE
IMMEDIATE RED RIVER VALLEY INTO FAR EASTERN NORTH TEXAS. NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

In the hours before

Special weather statement, Jun 13, 5:28 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CDT WED JUN 13 2012

TXZ103-104-119-132300-
DALLAS TX-DENTON TX-COLLIN TX-
528 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY
  NORTHERN DALLAS COUNTY
  SOUTHEASTERN DENTON COUNTY

AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF CARROLLTON...MOVING EAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...ALLEN...
CARROLLTON...COPPELL...FAIRVIEW...FARMERS BRANCH...FRISCO...
GARLAND...HEBRON...HICKORY CREEK...LAKE DALLAS...LEWISVILLE...
LUCAS...MURPHY...PARKER...PLANO...RICHARDSON...ROWLETT...SACHSE...THE
COLONY AND LAKE LEWISVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3296 9652 3288 9652 3293 9703 3299 9704
      3314 9703 3316 9657
TIME...MOT...LOC 2228Z 273DEG 8KT 3302 9687

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:08 AM CDTSpecial Weather StatementFWDYoung37 min
Jun 13, 4:20 AM CDTSpecial Weather StatementFWDStephens25 min
Jun 13, 5:28 PM CDTSpecial Weather StatementFWDCollin32 min
Jun 13, 6:22 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman53 min
Jun 13, 6:23 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.